MAUDE Adverse Event Report: ICU MEDICAL, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7324-24
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the tubing was not delivering the medication.Reporter stated the patient was initially comfortable after receiving the epidural, but approximately one hour later stated that the pain had returned to the level before the epidural, despite multiple attempts to use the epidural bolus button.The anesthesiologist used ice cubes to test the patient's epidural level, and the patient felt cold ice on every level of the body, so the doctor proceeded with replacing the epidural.After the second epidural placement, the same situation occurred: the patient was initially comfortable, but the epidural quickly wore off again.During the bedside assessment, it was noticed that despite hours of a running epidural, the fentanyl bag hanging in the locked box remained completely full.The doctor disconnected the tubing and tested the epidural bolus button, discovering that nothing was coming out of the tubing and the patient had not been receiving any medication.The doctor replaced the epidural tubing, manually bolused the patient with 10ml of 0.25%, and reconnected the continuous infusion.The epidural functioned properly after this tubing replacement.
 
Additional Manufacturer Narrative
No product was returned.The reported issue cannot be confirmed as no product was returned for investigation.If the product is returned, this complaint will be reopened for further investigation.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21148011
Report Number3012307300-2025-00664
Device Sequence Number21141415
Product Code FPA
UDI-Device Identifier10610586029653
UDI-Public(01)10610586029653(17)290610(10)6023208
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7324-24
Device Lot Number6023208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FENTANYL
Patient Age57 YR
Patient SexFemale